Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for lack of ejaculation while on treatment for kidney stone

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9835 Questions

default
Posted on Fri, 11 Sep 2015 in Urinary and Bladder Problems
Question: Hello
I'm too embarrassed to ask this of my own doc - but maybe you can put my mind at ease.

Last Saturday i had a Kidney stone attack. I was treated in the ER. I'm still under treatment and waiting for the stone to pass. Yesterday I was sore, but reasonably okay, so my wife thought if we had sex I might feel better - Or maybe even jar the stone loose. So we did - but when I had an orgasm - no semen came out? Nothing at all? I could feel the pumping inside - but nothing actually came out! So I have to say - it scared me quite a bit wondering where it went, and why this happened?

Thank you. XXXXXXX
doctor
Answered by Dr. P. T. Patil 3 hours later
Brief Answer:
It is mostly due to Retrograde Ejaculation (Side effect of drug Tomsulosin)

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have severe pain in abdomen due to kidney stone and has been taking treatment for the same .You had intercourse yesterday and noticed that you did not ejaculate at all.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Are you taking any medication that contains Tomsulosin or Siladosin?

Normally we prescribe drug Tomsulosin a smooth muscle relaxant to
help to pass the kidney or urerteric stone down .This drug relaxes the bladder neck and keeps it open.

During normal ejaculation bladder neck gets closed and urethral sphincter opens so semen enters in to urethra and gets ejaculated through penis .

However if one is taking Tomsulosin bladder neck remains open so the semen instead of moving forward moves backwards and enters into bladder what is called as Retrograde Ejaculation and one does not ejaculate outside at all.

Do not worry this will get resolved once you stop taking Tomsulosin .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 38 minutes later
YES! I am taking Flomax which does exactly what you describe….

Thank you - I was very worried. I haven't had sex since. Is there now a great risk of infection to my bladder because the semen went into it? Is there anything I should do?

Thank you again very much,
XXXXXXX
doctor
Answered by Dr. P. T. Patil 3 minutes later
Brief Answer:
Semen entering in bladder will not cause bladder infection.

Detailed Answer:
Hello
Thanks for follow up. Do not worry this will get resolved once you stop taking Flomax.

If you have time you can post your review about my suggestion and comments on forum of Health Care Magic
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Severe pain

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I have a severe pain in my right arm, actually in the muscle, upper arm... also started as a long standing fibromyalgia pain for years in shoulder ... this is different and far more painful... it is like the muscle, nerves, etc. are all affected....

doctor1 MD

If I might have had a heart attack 4 nights ago, should I go to emergency now? I have an appointment to see my doctor in 3 weeks. I'm 52 yr old woman, no family heart history, fit, excellent health (blood pressure, cholesterol excellent) but woke wed night with severe crushing pain started centre of chest then felt under my breasts for about 30-45 minutes whether i laid down, stood up walked around it was like a tight rubber band. Is it too late to get checked out asap? 52yrs old female..5'5", 130pounds, healthy.

doctor1 MD

Hello, my dr. Is out of of office for next week. Medical imaging called me to tell me that they picked up a 22 mm cyst on my left ovary . And a small umbilical hernia . I ma having having extreme pain on my left lower side and I just started a period again after just having one less then 2 weeks ago. My pain level is becoming pretty unbearable. Should I go to ER?

doctor1 MD

I HAD A THALAMUS STROKE IN SEPTEMBER. IT HAS LEFT ME WITH NEUROPATHY ON MY LEFT SIDE FROM MY SCALP TO THE BOTTOM OF MY FOOT, HAND BEING THE WORST. Since October I have been experiencing tremors in my left leg and foot and now on my right side. I was hospitalized in October and November for this and they can't find out why this happens. Is this part of my stroke and something like nuculi were affected. Will this go away?

doctor1 MD

Hello, my name is Michael Boswell. I am a 22 year old part-time student living with my mother. I am writing because I have been to one gastroenterologist before, and they couldn t quite seem to find the answers I m looking for. At the age of 16, I started taking a weight lifting supplement ( creatine pill form) and the day I took 4 of them like what was told on the back of the bottle, I could already tell I wasn t able to hold in my urine, I couldn t even sit down for my football meeting because I had to go to the bathroom to urinate. I then struggled for 2 years through the remainder of High School with severe chronic pain , I went and saw my family doctor who then told me to go see a specialist, and I had two colonscopies and endoscopy done. The gastroenterologist agreed there was something causing my irritation, but couldn t figure out what it was. I had blood work done, and everything came back for Crohns Disease , and they then labeled me with IBS. I m asking for help because I m at a dead end, I still suffer EVERY day with some sort of symptom, whether it be irritation and pain in my stomach, or when I feel a Bowel Movement coming on the urgency that I have because I know I will not be able to hold it in...the medication they had given me worked, but with other symptoms arising. I was prescribed Hyosyamine ER 0.375 MG, and Paroxetine HCL 20 MG. I took them as told on the bottle, and I would RARELY have a BM through the week, but instead I would have one full day (Saturday) of me having to sit on the toilet. I have read that there are no cures, which is very discouraging, this disease or whatever you want to call it, has taken the happiness and normality out of my life, and has replaced it with anger and no hope. I am hoping there is someone that can please help me...